Alert archive / Vermont / Flash Flood Warnings in 1998
Flash Flood Warning 94, NWS Burlington, VT
NWS Burlington, VT issued this flash flood warning at Jun 27, 1998, 2:09 AM EDT for Addison County, Orange County, Washington County, Vermont. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 27, 1998, 2:09 AM EDT (06:09 UTC)
- Expired
- Jun 27, 1998, 6:10 AM EDT
- In force
- 4 hr
- Issued by
- NWS Burlington, VT
- Area
- Whole counties
Counties Addison County, VT, Orange County, VT, Washington County, VT
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 6.2 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1404 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1144 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 4.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBTV 270610 FFWBTV VTC001-017-023-271010- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BURLINGTON VT 209 AM EDT SAT JUN 27 1998 THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHEASTERN ADDISON COUNTY IN WEST CENTRAL VERMONT SOUTHERN AND WESTERN WASHINGTON COUNTY IN NORTH CENTRAL VERMONT WESTERN ORANGE COUNTY IN EAST CENTRAL VERMONT * UNTIL 610 AM EDT. * AT 200 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN MOVING ACROSS EASTERN ADDISON... SOUTHERN WASHINGTON AND WESTERN ORANGE COUNTIES * VERMONT EMERGENCY MANAGEMENT REPORTS MAJOR FLOODING IN THE WARREN GRANVILLE AND HANCOCK AREAS. ROUTES 12A AND 66 HAVE BEEN CLOSED ALONG WITH THE NORTHBOUND EXIT 4 ON INTERSTATE 89. THE COVERED BRIDGE IN WARREN HAS ALSO BEEN REPORTED WASHED OUT. MOST FLASH FLOOD DEATHS OCCUR AT NIGHT WHEN IT IS DIFFICULT TO RECOGNIZE THE D,ANGERS OF FLOOD WATERS. BE ALERT FOR RISING WATER AND EXERCISE EXTREME CAUTION IF YOU ARE NEAR A WATERWAY. MCGILL &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 9:00 PM EDT, 5 hours 9 minutes earlier.
Area forecast discussion, Jun 26, 9:00 PM EDT, 5 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 900 PM EDT FRI JUN 26 1998 AGAIN...THX ALY FOR COORD CALL. FFA WL REMAIN FOR ENTIRE FA OVRNGT. CRNT: MAIN ACTION...COMPARED TO LAST NGT (EVERYTHING IS RELATIVE) OCCURRING FM KMSS-KUCA...AHD OF TROF AXIS. THETA-E RDG JUST AHD OF THIS ACTVTY AND THEN TILTS NEG TOWARD DVLPG SFC LOW IN SE ONTARIO. THIS AXIS WAS WELL DEFINED AND FCSTD BY RUC2 THAT KEEPS THIS AXIS WITHIN 20-30NM OF CRNT VCNTY THRU 09Z. IN THE MEANTIME...UPPR S/W STL NEEDS TO MOVE THRU AND THIS WL LKLY FIRE-UP MORE CONVECTION ALG THIS AXIS. THIS AXIS IS ACRS AREA HIT HARD BY FLDG LAST NGT...SO FFA CONTS. ONLY CHGS IS TO ELIMINATE STG WNDS/HAIL AS BASIC THREAT IS RAIN AND LIGHTNING. SLW
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 3:24 AM EDT | Flash Flood Warning | BTV | Windsor | 3 hr |
| Jun 27, 5:12 AM EDT | Flash Flood Warning | BTV | Orange | 4 hr |
| Jun 27, 5:53 AM EDT | Flash Flood Warning | BTV | Addison, Orange, Windsor | 4 hr |
| Jun 27, 5:53 AM EDT | Flash Flood Warning | BTV | Washington | 4 hr |
| Jun 27, 6:10 AM EDT | Flash Flood Warning | BTV | Chittenden, Lamoille | 3 hr |
| Jun 27, 9:11 AM EDT | Flash Flood Warning | BTV | Orange | 6 hr |
| Jun 27, 9:51 AM EDT | Flash Flood Warning | BTV | Addison, Washington | 5 hr |
| Jun 27, 9:51 AM EDT | Flash Flood Warning | BTV | Windsor | 5 hr |
| Jun 27, 3:20 PM EDT | Flash Flood Warning | BTV | Windsor | 5 hr |
Nearby
Flash Flood Warnings in Vermont, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.